Alert archive / Ohio / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 13, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 1, 2023, 2:17 AM EDT for 8 counties in Ohio; Carter County, Greenup County, Kentucky. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2023, 2:17 AM EDT (06:17 UTC)
- Expired
- Apr 1, 2023, 3:00 AM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carter County, KY, Greenup County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH
The radar
The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 2:35 AM EDT | TSTM WND DMG | 12 W Mcarthur, OH | TREE REPORTED DOWN ON STATE ROUTE 671 BETWEEN US 50 AND THE ROSS COUNTY LINE. TIME ESTIMATED FROM RADAR. |
| Apr 1, 2:40 AM EDT | TSTM WND DMG | 2 Ssw Wurtland, KY | HUGE TREE DOWN BLOCKING THE ROADWAY, STATE ROUTE 207. |
| Apr 1, 2:45 AM EDT | TSTM WND DMG | 5 Sse Crooksville, OH | TREE INTO POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759
WUUS51 KRLX 010617
SVRRLX
KYC043-089-OHC009-053-079-087-105-115-127-163-010700-
/O.NEW.KRLX.SV.W.0013.230401T0617Z-230401T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
217 AM EDT Sat Apr 1 2023
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Greenup County in northeastern Kentucky...
Northwestern Carter County in northeastern Kentucky...
Northwestern Meigs County in southeastern Ohio...
Perry County in southeastern Ohio...
Northwestern Gallia County in southeastern Ohio...
Jackson County in southeastern Ohio...
Morgan County in southeastern Ohio...
Vinton County in southeastern Ohio...
Western Athens County in southeastern Ohio...
Northwestern Lawrence County in southeastern Ohio...
* Until 300 AM EDT.
* At 216 AM EDT, severe thunderstorms were located along a line
extending from near Somerset to near Foxport, moving east at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Athens, Ironton, Jackson, Wellston, Nelsonville, New Lexington,
Glouster, McConnelsville, Mcarthur, Oak Hill, Somerset, Albany,
Shawnee, Chesterhill, Perry State Forest, Lake Hope State Park,
Greenup, Greenbo Lake, Oldtown and Load.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3873 8302 3875 8288 3857 8281 3875 8266
3885 8265 3885 8275 3895 8281 3937 8275
3938 8229 3947 8228 3947 8217 3956 8216
3960 8238 3993 8246 3991 8217 3982 8217
3977 8206 3975 8164 3841 8283 3842 8324
TIME...MOT...LOC 0616Z 266DEG 48KT 3980 8238 3849 8355
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JP2 follow-up statements
754
WWUS51 KRLX 010642
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
242 AM EDT Sat Apr 1 2023
KYC043-089-OHC009-053-079-087-105-115-127-163-010700-
/O.CON.KRLX.SV.W.0013.000000T0000Z-230401T0700Z/
Greenup KY-Carter KY-Meigs OH-Perry OH-Gallia OH-Jackson OH-
Morgan OH-Vinton OH-Athens OH-Lawrence OH-
242 AM EDT Sat Apr 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR GREENUP...NORTHWESTERN CARTER...NORTHWESTERN MEIGS...PERRY...
NORTHWESTERN GALLIA...JACKSON...MORGAN...VINTON...WESTERN ATHENS AND
NORTHWESTERN LAWRENCE COUNTIES...
At 242 AM EDT, severe thunderstorms were located along a line
extending from 6 miles southeast of South Zanesville to 6 miles north
of Gesling, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Athens, Ironton, Jackson, Wellston, Nelsonville, New Lexington,
Glouster, McConnelsville, Mcarthur, Oak Hill, Somerset, Albany,
Shawnee, Chesterhill, Perry State Forest, Lake Hope State Park,
Greenup, Greenbo Lake, Oldtown and Load.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3873 8302 3875 8288 3857 8281 3875 8266
3885 8265 3885 8275 3895 8281 3937 8275
3938 8229 3947 8228 3947 8217 3956 8216
3960 8238 3993 8246 3991 8217 3982 8217
3977 8206 3975 8164 3841 8283 3842 8324
TIME...MOT...LOC 0642Z 270DEG 48KT 3982 8195 3851 8313
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JP794
WWUS51 KRLX 010653
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
253 AM EDT Sat Apr 1 2023
KYC043-089-OHC009-053-079-087-105-115-127-163-010703-
/O.EXP.KRLX.SV.W.0013.000000T0000Z-230401T0700Z/
Greenup KY-Carter KY-Meigs OH-Perry OH-Gallia OH-Jackson OH-
Morgan OH-Vinton OH-Athens OH-Lawrence OH-
253 AM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR GREENUP...NORTHWESTERN
CARTER...NORTHWESTERN MEIGS...PERRY...NORTHWESTERN GALLIA...
JACKSON...MORGAN...VINTON...WESTERN ATHENS AND NORTHWESTERN LAWRENCE
COUNTIES WILL EXPIRE AT 300 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 3873 8302 3875 8288 3857 8281 3875 8266
3885 8265 3885 8275 3895 8281 3937 8275
3938 8229 3947 8228 3947 8217 3956 8216
3960 8238 3993 8246 3991 8217 3982 8217
3977 8206 3975 8164 3841 8283 3842 8324
TIME...MOT...LOC 0653Z 266DEG 48KT 3983 8177 3852 8295
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 1:59 AM EDT, 18 minutes earlier.
Area forecast discussion, Apr 1, 1:59 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
159 AM EDT Sat Apr 1 2023
.SYNOPSIS...
The region remains in an active warm sector through tonight with
cold frontal passage early Saturday. Very windy during the day
Saturday. Light mountain snow Saturday night.
&&
.NEAR TERM /THROUGH TODAY/...
As of 1010 PM Friday...
Temperatures were adjusted to better represent current
observations and trends, otherwise the forecast remains in
tact.
As of 725 PM Friday...
The current forecast remains on track. Only adjusted wind and
wind gust parameters slightly with the latest guidance. This
resulted in minor tweaking of the forecast as well as adjusting
winds a tad more stronger more across southeast Ohio and
southwest Virginia.
As of 125 PM Friday...
Key Points:
* Decaying squall line approaches during the pre-dawn hours,
could still contain damaging wind gusts
* Deep mixing between a departing cold front and secondary cold
push will support damaging wind gusts late Saturday morning
into Saturday afternoon
* At least scattered tree damaging and power outages are likely
as a result of damaging winds Saturday
The remain remains in the dirty warm sector with numerous showers
and isolated rumbles of thunder through this evening. Rainfall
totals with this activity through this evening will fall into the
.75 to 1.25 inch range along the Metro Valley and points farther
east while north and south of this corridor amounts are expected to
be more in the quarter to half inch range. Would expect to be able
to handle these totals with our vegetation coming out of dormancy
and recent dry conditions, but this rain may precondition soils for
some minor impacts with a line of convection expected overnight.
While winds aloft are quite strong at this hour, ample showers are
limiting warming and thus mixing this afternoon with gusts generally
remaining under 25KTs.
The aforementioned strong winds aloft strengthen further overnight
coincident with low level warm advection increasing. Should see
inversions weakening substantially during this period, although with
the previously mentioned warm advection and lack of mixing from
surface heating would not expect a significant fraction of this
momentum to come down on its down. The main risk through the
overnight will be decaying squall line associated with initial cold
frontal passage. While this feature is expected to outrun
conditional instability fields and be weakening substantially by the
time it arrives, interaction with the strong winds aloft could still
yield some scattered damaging gusts, perhaps even a tornado if
parcels can remain sufficiently near surface based - although this
does not appear to be a likely outcome at this time. This feature
quickly races across the forecast area exiting to the east before
dawn with clearing skies in its wake.
As skies clear between the departing initial cold front and a
secondary cold push slated for arrival in the afternoon, deep mixing
is expected with forecast profiles indicating a 7-10kft thick mixed
layer with winds 70-80KTs at the top of the mixed layer. As warm
advection ends, this should prompt relatively efficient momentum
transfer to the surface equating to gusts 55-65 mph across the
lower elevations and 60 to 70 mph in the mountains. For the
lower elevations this will be relatively short lived, perhaps
4-5hrs before the aforementioned secondary cold push arrives
coincident with weakening winds aloft. In the mountains,
damaging wind gusts will persist into the overnight where
stronger winds aloft persist in cold advection. With this in
mind, have upgraded all counties to a high wind warning in
collaboration with our neighboring offices with at least
scattered tree damage and power outages likely.
The secondary cold push will likely yield some additional showers as
it pushes through late Saturday afternoon into Saturday evening
across our northeast. The best instability should stay off to our
north in PA, but couldn't rule out a couple lightning strikes with
this activity. With continued stronger winds aloft, any stronger
convective cores could present additional potential for damaging
wind gusts.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
As of 230 PM Friday...
Key Points:
* Winds remain strong in the mountains for the first part of the
night, then diminish.
* Clear and cooler for Sunday.
Winds at lower elevations will be calming down Saturday evening,
as the mixing ends as we lose the diurnal heating. Winds will
remain elevated in the mountains past midnight as the pressure
gradient remains strong there, but will drop off after about
3am or so as the gradient relaxes. As a result, the High Wind
Warning for the mountains goes through 3 AM Sunday.
Winds will remain gusty in the mountains into Sunday morning,
but otherwise Sunday looks like a clear and calmer day. It will
be a bit cooler behind the cold fronts, with highs mainly in the
50s at lower elevations, and 40s in the mountains. It will
remain clear Sunday night, but light southerly winds should help
prevent a frost for most locations, and lows are forecast in
the mid-30s to lower 40s.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 1239 PM Friday...
A cold front will push southeast Monday night before becoming
stationary across central Ohio and northern West Virginia
Tuesday. This boundary will then push back north as warm front
Tuesday night as an area of low pressure moves from the central
plains into the upper Mississippi valley.
The low will then continue pushing northeast into eastern
Canada while an associated cold front pushes east across the
region Wednesday night.
Expect showers spread southeast Monday night and then continue
across the entire region until the cold front pushes east. In
addition, thunderstorms will be possible near the front Monday
night into Tuesday with thunderstorm chances spreading southeast
across much of the area later Tuesday through Wednesday.
High pressure will build in behind the front Wednesday night into
Thurday with precipitation chances coming to an end from
northwest to southeast.
However, the dry weather will be short-lived as a mid-level
shortwave approaches the region on Friday bringing precipitation
chances back to the area.
Ahead of the cold front, expect a warming trend with temperatures in
the upper 70s to mid 80s across the lowlands with 60s across the
highest elevations on Wednesday. Much cooler air will filter into
the area for Thursday and Friday with afternoon readings expected to
generally be in the 60s in the lowlands and 50s in the mountains.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 156 AM Saturday...
Expected mixing has not started yet, allowing for surface winds
10 knots or less gusting up to 20. Therefore, continue coding
LLWS across most sites as Doppler radar indicates near 50 knots
within 2kft, until storm squalls cross from west to east
overnight tonight. The line is moving east at near 65 knots,
producing wind gusts from 30 to 60 knots over OH. However, high
resolution models suggest the line will debilitate as it arrives
to the southeast OH by 07-09Z.
A dry slot is expected to cross the area behind the first cold
front, to bring a brief clearing areawide later this morning
into the afternoon hours. This clearing will help mixing strong
winds aloft continuing with high winds at the surface to produce
wind gusts from 30 to 50 knots. The second cold front will
reinforce CAA and mixing wind down to surface through tonight.
MVFR stratocu clouds develop behind the second cold front along
with few light showers mainly across the northern half of our
CWA. VFR conditions should prevail at terminals across the
southern half of WV.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: LLWS may be more or less common overnight
depending on degree of decoupling of surface winds.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 04/01/23
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY H M M M H H H H H H H H
HTS CONSISTENCY M M M M H H H H H H H H
BKW CONSISTENCY H H M H H M H H H H H H
EKN CONSISTENCY L L L H H M L H H H H H
PKB CONSISTENCY M M M M H H H H H H H H
CKB CONSISTENCY H M L H H H H H H H H H
AFTER 06Z SUNDAY...
IFR conditions are possible Saturday night in snow showers
across the northeast mountains.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...High Wind Warning from 8 AM this morning to 6 PM EDT this
evening for WVZ005>007.
High Wind Warning from 8 AM this morning to 8 PM EDT this
evening for WVZ008>011-013>020-024>034-039-040-515-517-
519-521.
High Wind Warning from 8 AM this morning to 3 AM EDT Sunday
for WVZ516-518-520-522>526.
OH...High Wind Warning from 8 AM this morning to 6 PM EDT this
evening for OHZ066-067-075-076-083>087.
KY...High Wind Warning from 8 AM this morning to 6 PM EDT this
evening for KYZ101>103-105.
VA...High Wind Warning from 8 AM this morning to 8 PM EDT this
evening for VAZ003-004.
&&
SYNOPSIS...FK/JP
NEAR TERM...JP/JZ
SHORT TERM...FK
LONG TERM...JSH
AVIATION...ARJHazardous weather outlook, Mar 31, 1:50 PM EDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 150 PM EDT Fri Mar 31 2023 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-011800- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- 150 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM EDT SATURDAY... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio and western West Virginia. .DAY ONE...This Afternoon and Tonight. Isolated severe thunderstorms are possible this evening and tonight. Strong damaging winds are the greatest threat from the storms. These storms may also produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ008>011-013>019-024>026-033-034-011800- Dickenson-Buchanan-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Mingo-Logan-Boone-McDowell- Wyoming- 150 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northern West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Isolated severe thunderstorms are possible this evening and tonight. Strong damaging winds are the greatest threat from the storms. These storms may also produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ020-027>032-039-040-515-517-519-521-011800- Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Northwest Webster- 150 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia, northern West Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms moving through the region this afternoon and again Saturday morning may produce locally heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ516-518-520-522>526-011800- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 150 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 3 AM EDT SUNDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms moving through the region this afternoon and again Saturday morning may produce locally heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Mar 31, 10:02 PM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Charleston WV
1002 PM EDT Fri Mar 31 2023
WVZ016-018-028>030-039-521-525-526-010230-
Calhoun WV-Northwest Randolph WV-Roane WV-Northwest Webster WV-
Upshur WV-Lewis WV-Gilmer WV-Braxton WV-Southeast Randolph WV-
1002 PM EDT Fri Mar 31 2023
...Heavy showers and thunderstorms impacting portions of central
Calhoun, west central Randolph, southern Gilmer, southeastern Lewis,
Braxton, Upshur, central Roane and northeastern Webster Counties
through 1030 PM EDT...
At 955 PM EDT, Doppler radar was tracking heavy showers and
thunderstorms. Brief but repetitive downpours combined with rainfall
earlier today could lead to water running down hillsides and across
roads, as well as high water in areas of poor drainage. The heaviest
of the rain had moved out of Roane and Calhoun counties.
HAZARD...Winds up to 30 mph.
SOURCE...Radar indicated.
IMPACT...In wet soils, it will not take much wind to knock down
small trees.
Locations impacted include...
Spencer, Sutton, Gassaway, Arnoldsburg, Holly River State Park, Rock
Cave, Cedar Creek State Park, Burnsville, Flatwoods, Shock,
Millstone, Alexander, Eden, Rosedale, Mount Zion, Helvetia,
Cleveland, Pickens, Hacker Valley and Kanawha Head.
This includes Interstate 79 between mile markers 62 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall occurring with these showers and thunderstorms
may lead to localized flooding. In hilly terrain there are hundreds
of low water crossings which are potentially dangerous in heavy
rain. Do not attempt to travel across flooded roads. The water depth
may be too great to allow your car to cross safely. Find alternate
routes. It takes only a few inches of swiftly flowing water to carry
vehicles away. Move to higher ground.
&&
LAT...LON 3864 8006 3868 8138 3885 8137 3896 8008
TIME...MOT...LOC 0155Z 266DEG 54KT 3879 8074
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
12Local storm report, Mar 31, 10:37 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1037 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HEAVY RAIN POCA 38.47N 81.81W
03/31/2023 M1.49 INCH PUTNAM WV MESONET
MESONET STATION EW9577 POCA. SO FAR TODAY.
0845 PM HEAVY RAIN WAYNE 38.22N 82.44W
03/31/2023 M1.12 INCH WAYNE WV MESONET
MESONET STATION GW1263 WAYNE. SO FAR TODAY.
0812 PM HEAVY RAIN 5 N LAKE VESUVIUS 38.69N 82.64W
03/31/2023 M1.11 INCH LAWRENCE OH MESONET
MESONET STATION SDFO1 DEAN. SO FAR TODAY.
0855 PM HEAVY RAIN 1 NW RAVENSWOOD 38.96N 81.77W
03/31/2023 M1.08 INCH JACKSON WV MESONET
MESONET STATION FW7648 RAVENSWOOD. SO FAR TODAY.
0858 PM HEAVY RAIN 1 E CULLODEN 38.41N 82.05W
03/31/2023 M1.07 INCH PUTNAM WV MESONET
MESONET STATION AV845 CULLODEN. SO FAR TODAY.
0900 PM HEAVY RAIN 4 WSW MILTON 38.42N 82.22W
03/31/2023 M1.05 INCH CABELL WV MESONET
MESONET STATION GW0552 ONA. SO FAR TODAY.
0845 PM HEAVY RAIN CRAIGSVILLE 38.33N 80.65W
03/31/2023 M1.04 INCH NICHOLAS WV MESONET
MESONET STATION GW1715 CRAIGSVILLE. SO FAR TODAY.
0830 PM HEAVY RAIN 3 SSE CRAIGSVILLE 38.29N 80.64W
03/31/2023 M1.01 INCH NICHOLAS WV MESONET
MESONET STATION CRAW2 2.1 S CRAIGSVILLE. SO FAR TODAY.
0700 PM HEAVY RAIN 4 WNW ARNOLDSBURG 38.81N 81.20W
03/31/2023 M1.00 INCH CALHOUN WV MESONET
MESONET STATION LEAW2 3.9 W ARNOLDSBURG. SO FAR TODAY.
0855 PM HEAVY RAIN 2 SSW HURRICANE 38.42N 82.03W
03/31/2023 M1.00 INCH PUTNAM WV MESONET
MESONET STATION FW2951 HURRICANE. SO FAR TODAY.
&&
TRMSpecial weather statement, Apr 1, 1:24 AM EDT, 53 minutes before
Special Weather Statement
National Weather Service Charleston WV
124 AM EDT Sat Apr 1 2023
OHZ076-WVZ009>011-017-019-020-010545-
Washington OH-Doddridge WV-Wirt WV-Ritchie WV-Wood WV-Pleasants WV-
Tyler WV-
124 AM EDT Sat Apr 1 2023
...Heavy showers and thunderstorms will impact portions of
Washington, Pleasants, Ritchie, southwestern Doddridge, Wirt,
western Tyler and Wood Counties through 145 AM EDT...
At 122 AM EDT, Doppler radar was tracking heavy rain and
thunderstorms over Belpre, moving northeast at 85 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Parkersburg, Marietta, Belpre, Harrisville, St. Marys, Elizabeth,
Middlebourne, Vienna, Williamstown, Sistersville, Pennsboro, Belmont,
Mineralwells, North Bend State Park, Lubeck, Boaz, Washington,
Newport, Matamoras and North Hills.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 162 and 186.
Interstate 77 in Ohio between mile markers 1 and 13.
Route 50 in West Virginia between mile markers 1 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3960 8139 3960 8136 3959 8135 3959 8128
3961 8128 3961 8127 3958 8127 3958 8125
3957 8104 3954 8104 3959 8097 3920 8073
3895 8148 3924 8166 3947 8163 3962 8140
TIME...MOT...LOC 0522Z 245DEG 73KT 3928 8158
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Apr 1, 1:46 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
146 AM EDT Sat Apr 1 2023
OHZ076-WVZ010-011-019-020-031-010615-
Washington OH-Doddridge WV-Harrison WV-Ritchie WV-Pleasants WV-
Tyler WV-
146 AM EDT Sat Apr 1 2023
...Heavy rain and thunderstorms will impact portions of northeastern
Washington, eastern Pleasants, eastern Ritchie, Doddridge, Tyler and
northern Harrison Counties through 215 AM EDT...
At 146 AM EDT, Doppler radar was tracking heavy rain and
thunderstorms along a line extending from near Sistersville to near
Harrisville. Movement was northeast at 70 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksburg, Harrisville, St. Marys, Middlebourne, Bridgeport, Paden
City, Shinnston, Nutter Fort, Salem, Sistersville, Pennsboro,
Lumberport, West Union, Enterprise, Matamoras, Ellenboro, Pullman,
Friendly, Fly and Grangeville.
This includes the following highways...
Interstate 79 between mile markers 120 and 128.
Route 50 in West Virginia between mile markers 34 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3947 8071 3947 8064 3944 8060 3943 8054
3947 8048 3943 8028 3939 8020 3930 8021
3909 8105 3958 8124 3957 8104 3954 8104
3961 8095
TIME...MOT...LOC 0546Z 245DEG 62KT 3956 8111 3918 8098
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:24 AM EDT | Special Weather Statement | RLX | Washington | 21 min |
| Apr 1, 2:53 AM EDT | Special Weather Statement | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 52 min |
| Apr 1, 3:31 AM EDT | Special Weather Statement | RLX | Lawrence | 44 min |
| Apr 1, 3:32 AM EDT | Special Weather Statement | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Vinton and 1 more | 43 min |
| Apr 1, 4:07 AM EDT | Special Weather Statement | RLX | Washington | 38 min |
| Apr 1, 9:40 AM EDT | Areal Flood Warning | RLX | Meigs | 6 hr |
| Apr 1, 2:50 AM EDT | Special Weather Statement | RLX | Boyd, Carter, Lawrence | 40 min |
| Apr 1, 4:05 AM EDT | Special Weather Statement | RLX | Lawrence | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2023Severe Thunderstorm Warnings in Kentucky, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.